Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On certain extrapolation methods for the numerical solution of integro-differential equations


Author: S. H. Chang
Journal: Math. Comp. 39 (1982), 165-171
MSC: Primary 65R20
DOI: https://doi.org/10.1090/S0025-5718-1982-0658220-4
MathSciNet review: 658220
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Asymptotic error expansions have been obtained for certain numerical methods for linear Volterra integro-differential equations. These results permit the application of extrapolation procedures. Computational examples are presented.


References [Enhancements On Off] (What's this?)

  • [1] H. Brunner & J. D. Lambert, "Stability of numerical methods for Volterra integro-differential equations," Computing, v. 12, 1974, pp. 75-89. MR 0418490 (54:6529)
  • [2] J. T. Day, "Note on the numerical solution of integro-differential equations," Comput. J., v. 9, 1967, pp. 394-395. MR 0192665 (33:890)
  • [3] A. Feldstein & J. R. Sopka, "Numerical methods for nonlinear Volterra integro-differential equations," SIAM J. Numer. Anal., v. 11, 1974, pp. 826-846. MR 0375816 (51:12006)
  • [4] A. Goldfine, "Taylor series methods for the solution of Volterra integral and integro-differential equations," Math. Comp., v. 31, 1977, pp. 691-707. MR 0440970 (55:13838)
  • [5] F. B. Hildebrand, Introduction to Numerical Analysis, 2nd ed., McGraw-Hill, New York, 1974. MR 0347033 (49:11753)
  • [6] P. Linz, "Linear multistep methods for Volterra integro-differential equations," J. Assoc. Comput. Mach., v. 16, 1969, pp. 295-301. MR 0239786 (39:1143)
  • [7] P. Linz, "A simple approximation method for solving Volterra integro-differential equations of the first kind," J. Inst. Math. Appl., J. 14, 1974, pp. 211-215. MR 0483593 (58:3585)
  • [8] A. Makroglou, "Convergence of a block-by-block method for nonlinear Volterra integro-differential equations," Math. Comp., v. 35, 1980, pp. 783-796. MR 572856 (81g:65180)
  • [9] S. McKee, "Cyclic multistep methods for solving Volterra integro-differential equations," SIAM J. Numer. Anal., v. 16, 1979, pp. 106-114. MR 518687 (80k:65105)
  • [10] W. L. Mocarsky, "Convergence of step-by-step methods for non-linear integro-differential equations," J. Inst. Math. Appl., v. 8, 1971, pp. 235-239. MR 0287734 (44:4937)
  • [11] M. A. Wolfe & G. M. Phillips, "Some methods for the solution of non-singular Volterra integro-differential equations," Comput. J., v. 11, 1968/69, pp. 334-336. MR 0235762 (38:4065)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20

Retrieve articles in all journals with MSC: 65R20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1982-0658220-4
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society